Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 27, 2015, 7:01 PM EDT for Guilford County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 7:01 PM EDT (23:01 UTC)
- Expired
- Jun 27, 2015, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:02 PM EDT | FLASH FLOOD | 2 Nnw Pleasant Garden, NC | CALL FROM HIGHWAY PATROL REPORTING RITTERS LAKE OVERFLOWING ONTO RITTERS LAKE ROAD... NEAR S. ELM-EUGENE STREET. |
| Jun 27, 7:15 PM EDT | FLASH FLOOD | 3 Nnw Pleasant Garden, NC | INTERSECTION OF S OUTH ELM STREET AND RITTERS LAKE ROAD FLOODED. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
151
WGUS52 KRAH 272301
FFWRAH
NCC081-280200-
/O.NEW.KRAH.FF.W.0015.150627T2301Z-150628T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 659 PM EDT...LOCAL LAW ENFORCEMENT REPORTED DEVELOPING STREET
FLOODING NEAR THE INTERSECTION OF ELM-EUGENE STREET AND RITTERS
LAKE ROAD. OTHER AREAS OF FLOODING ARE POSSIBLE ACROSS THE WARNED
AREA DUE TO HEAVY RAIN. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENSBORO...HIGH POINT...MCLEANSVILLE...PLEASANT GARDEN...
JAMESTOWN...FOREST OAKS...OAK HOLLOW MARINA AND CLIMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3610 7967 3591 7968 3592 8004 3609 8004
$$2 follow-up statements
044 WGUS72 KRAH 280030 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 830 PM EDT SAT JUN 27 2015 NCC081-280200- /O.CON.KRAH.FF.W.0015.000000T0000Z-150628T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUILFORD NC- 830 PM EDT SAT JUN 27 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHWESTERN GUILFORD COUNTY... AT 826 PM EDT...AUTOMATED GAUGE REPORTS INDICATE FLASH FLOODING IS IMMENANT ALONG RYAN CREEK...ESPECIALLY NEAR US-220. FLOODING IS EXPECTED TO BEGIN SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3610 7967 3591 7968 3592 8004 3609 8004 $$
303 WGUS72 KRAH 280111 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 911 PM EDT SAT JUN 27 2015 NCC081-280119- /O.CAN.KRAH.FF.W.0015.000000T0000Z-150628T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUILFORD NC- 911 PM EDT SAT JUN 27 2015 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GUILFORD COUNTY IS CANCELLED... HEAVY RAIN HAS ENDED AND LOCALIZED FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3610 7967 3591 7968 3592 8004 3609 8004 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:35 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 27, 3:35 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 335 PM EDT SAT JUN 27 2015 .SYNOPSIS...AN UNSEASONABLY STRONG COLD FRONT WILL CROSS THE MOUNTAINS THIS EVENING. THE FRONT WILL SLOWLY MOVE ACROSS THE CAROLINAS TONIGHT AND SUNDAY AND STALL NEAR THE COAST ON MONDAY. A COOLER AND DRIER AIR MASS WILL BUILD INTO THE REGION FOR LATE SUNDAY AND MONDAY BEFORE THE NEXT STORM SYSTEM APPROACHES ON TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 335 PM SATURDAY... ...SEVERE WEATHER THREAT WILL INCREASE LATE THIS AFTERNOON AND EVENING... SCATTERED CONVECTION IS GRADUALLY INCREASING IN COVERAGE AND INTENSITY ACROSS CENTRAL NC. ONE AREA OF CONVECTION LOCATED ACROSS THE NORTHEAST PIEDMONT AND CENTRAL COASTAL PLAIN THIS AFTERNOON WAS DRIVEN BY A COMPACT WELL DEFINED SHORT WAVE TROUGH MOVING ACROSS THE SOUTHEASTERN CAROLINAS. THIS AREA OF CONVECTION WILL CONTINUE TO LIFT NORTH AND EAST DURING THE NEXT COUPLE OF HOURS. OTHER THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION AND THEY ARE EXPECTED TO BECOME MORE NUMEROUS AND LIKELY GROW UPSCALE INTO CLUSTERS AND LINE SEGMENTS. CONVECTION ALLOWING MODELS GENERALLY INDICATE ONE OR TWO CONVECTIVE LINES ARE LIKELY TO DEVELOP AND MOVE ACROSS CENTRAL NC THIS AFTERNOON THROUGH MIDNIGHT WITH A FINAL ROUND OF SHOWERS POSSIBLE LATE TONIGHT AS THE COLD FRONT SWEEPS EASTWARD. THE CONVECTIVE ENVIRONMENT ACROSS CENTRAL NC REMAINS FAVORABLE FOR SEVERE WEATHER THIS AFTERNOON AS AN UNSEASONABLE STRONG UPPER TROUGH IS MOVING ACROSS THE EASTERN GREAT LAKES AND OH VALLEY. A MOIST AND MODERATELY UNSTABLE AIR MASS IS IN PLACE IN THE CAROLINAS AS A SURFACE WARM FRONT LIFTS NORTH ACROSS VA. THE STRENGTHENING MID LEVEL FLOW WILL RESULT IN SUFFICIENT DEEP-LAYER SHEAR TO SUPPORT ORGANIZED CONVECTION...ESPECIALLY ACROSS THE NORTHERN AND NORTHWESTERN HALF OF THE CWA WHERE 0-6KM SHEAR VALUES RANGE AROUND 30-35 KTS. INSTABILITY WAS RETARDED SOMEWHAT BY WIDESPREAD CLOUDINESS THIS MORNING AND PRIOR CONVECTION HAS RESULTED IN SOME LOCAL STABILIZATION. CAPE VALUES WILL LIKELY BE LESS THAN PREVIOUS DAYS WITH MLCAPE VALUES RANGING FROM 1000-2000 J/KG. MID LEVEL LAPSE RATES ARE MARGINAL AND RANGE FROM 5.5-6.0 C/KM. STILL GIVEN THE ANOMALOUSLY STRONG SYNOPTIC SYSTEM PROVING LARGE SCALE FORCING THE SPC MAINTAINS AN ELEVATED SEVERE WEATHER THREAT THROUGH TONIGHT. IN ADDITION...SPC NOTES THAT A WATCH IS LIKELY FOR PARTS OF CENTRAL AND WESTERN NC. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING WINDS BUT HAIL IS ALSO A THREAT GIVEN THE POTENTIAL FOR SUSTAINED UPDRAFTS IN SUPERCELLS. THE TORNADO RISK IS SMALL BUT EXISTS GENERALLY CLOSE TO THE VA BORDER IN CLOSER VICINITY TO THE ENHANCED LOW LEVEL SHEAR NEAR A NORTHWARD ADVANCING WARM FRONT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING ACROSS THE WEST AND THROUGH THE OVERNIGHT IN THE EAST. ANTICIPATING THE EVOLUTION OF THE CONVECTION AND REFINING MANY DETAILS IN THE DISTRIBUTION OF RAINFALL IS PROBLEMATIC. HOWEVER...THE RECENT FEW DAYS HAVE BEEN CONVECTIVELY ACTIVE WITH SEVERAL LOCATIONS EXPERIENCING LOCALLY HEAVY RAIN AND STORMS TONIGHT WILL LIKELY BE EFFICIENT RAIN PRODUCERS...SO WE HAVE OPTED TO KEEP THE WATCH UP. -BLAES && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 250 PM SATURDAY... THE COLD FRONT IS EXPECTED TO BE OFFSHORE BY SUNDAY MORNING...THUS ALL PRECIP SHOULD BE EAST OF THE AREA TO START THE DAY. SKIES WILL GRADUALLY BE CLEARING THROUGHOUT THE DAY AS DRIER AIR FILTERS IN. THIS WILL RESULT IN PARTLY TO MOSTLY CLEAR SKIES FOR MUCH OF THE DAY. IN ADDITION...IT WILL FEEL NOTICEABLY COOLER AND DRIER (ESPECIALLY AFTER OUR RECENT HEAT WAVE)...WITH HIGHS REMAINING IN THE MID/UPPER 80S. A CLEAR AND (RELATIVELY) COOL NIGHT IS EXPECTED...WITH MIN TEMPS FALLING INTO THE UPPER 50S TO LOWER 60S. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 250 PM SATURDAY... LONGWAVE TROUGHING WILL SET UP OVER THE EASTERN HALF OF THE CONUS THROUGH MUCH OF NEXT WEEK...BEFORE FLATTENING OUT SOME BY THE END OF THE WEEK. GIVEN THIS SET UP...ANY SHORT WAVE CROSSING THE REGION WILL BRING A CHANCE FOR (MOSTLY DIURNAL) SHOWERS/STORMS...ESPECIALLY FROM WEDNESDAY AND BEYOND AS THE PIEDMONT TROUGH BECOMES BETTER DEFINED. INCREASING POPS SLIGHTLY MORE BY THE END OF THE WEEK WILL BE THE APPROACH OF ANOTHER COLD FRONT...ALTHOUGH IT MAY NOT MAKE ALL THE WAY INTO NC...POSSIBLY STALLING OUT NEAR THE NC/VA BORDER. TEMPS WILL GRADUALLY MODERATE THROUGH THE PERIOD...WITH MOSTLY NEAR TO SLIGHTLY ABOVE NORMAL EXPECTED. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... AS OF 230 PM SATURDAY... 24-HOUR TAF PERIOD...WIDESPREAD CUMULUS AND STRATO-CUMULUS ACROSS CENTRAL NC HAS RESULTED IN MVFR TO VFR CEILINGS WHICH WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS. A CLUSTER OF THUNDERSTORMS ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS WILL LIFT NORTH THIS AFTERNOON LIKELY IMPACTING THE TERMINALS AT KRDU AND KRWI DURING THE NEXT HOUR OR TWO. ADDITIONAL CONVECTION WILL DEVELOP IN CLUSTERS AND LINE SEGMENTS AND MOVE ACROSS CENTRAL NC DURING THE LATE AFTERNOON AND EVENING HOURS WITH PERIODS OF IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. THE CONVECTION WILL END FROM WEST TO EAST AS A COLD FRONT MOVES ACROSS THE STATE. ANY VISIBILITY OR CEILING RESTRICTIONS SHOULD END THE KINT AND KGSO TRIAD TERMINALS AT AROUND 03Z AND CLOSER TO 06Z AT THE KRWI AND KFAY TERMINALS. VFR CONDITIONS WITH A WEST TO NORTHWEST WIND ARE EXCEPTED FOR THE REMAINDER OF THE PERIOD INCLUDING SUNDAY. LOOKING AHEAD... VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH EARLY NEXT WEEK AS A DRY AIRMASS ADVECTS INTO THE REGION. THE TREAT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARRIVES ON TUESDAY AND INCREASES ON WEDNESDAY. -BLAES && ..RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NCZ009>011-026>028-041>043-077-078-085-086-088- 089. FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ007-008-021>025- 038>040-073>076-083-084. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...KRD LONG TERM...KRD AVIATION...BLAES
Hazardous weather outlook, Jun 27, 4:33 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 433 PM EDT SAT JUN 27 2015 NCZ009>011-026>028-041>043-077-078-085-086-088-089-282045- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 433 PM EDT SAT JUN 27 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. AN UNSEASONABLY STRONG COLD FRONT WILL TRACK SOUTHEAST THROUGH CENTRAL NORTH CAROLINA TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE...WITH THE GREATEST LIKELIHOOD NEAR THE VIRGINIA BORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007-008-021>025-038>040-073>076-083-084-282045- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 433 PM EDT SAT JUN 27 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. AN UNSEASONABLY STRONG COLD FRONT WILL TRACK SOUTHEAST THROUGH CENTRAL NORTH CAROLINA TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 27, 5:40 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 5 SSE HASTY 35.62N 79.44W
06/27/2015 CHATHAM NC 911 CALL CENTER
ONE TREE DOWN ON EDWARDS HILL CHURCH ROAD NEAR
PROVIDENCE CHURCH ROAD.
&&
EVENT NUMBER RAH1500805
KCSpecial weather statement, Jun 27, 5:59 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT SAT JUN 27 2015
NCZ074>076-083-084-086-272300-
RICHMOND NC-ANSON NC-MOORE NC-HOKE NC-MONTGOMERY NC-LEE NC-
559 PM EDT SAT JUN 27 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF RICHMOND...
SOUTHEASTERN ANSON...MOORE...NORTHWESTERN HOKE...SOUTHEASTERN
MONTGOMERY AND WEST CENTRAL LEE COUNTIES UNTIL 700 PM EDT...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF TROY TO NEAR ANSONVILLE TO NEAR WADESBORO...AND MOVING
NORTHEAST AT 30 MPH.
PEA SIZE HAIL ABND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...CARTHAGE...PINEHURST...ABERDEEN...
BISCOE...HOFFMAN...WHISPERING PINES...PINEBLUFF AND ROBBINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3486 7998 3510 7997 3535 7987 3551 7959
3552 7935 3553 7931 3554 7932 3555 7930
3556 7929 3554 7929 3553 7927 3557 7924
3546 7930 3517 7931 3506 7939
TIME...MOT...LOC 2159Z 236DEG 27KT 3526 7993 3507 8004 3491 8004
26Local storm report, Jun 27, 6:00 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 1 NW CUMNOCK 35.55N 79.24W
06/27/2015 LEE NC TRAINED SPOTTER
TORNADO ON THE GROUND AT THE 421/421 BUSINESS
INTERCHANGE. TORNADO RESULTED IN A COUPLE TREES DOWN AND
MINOR SHINGLE DAMAGE.
&&
EVENT NUMBER RAH1500806
KCSpecial weather statement, Jun 27, 6:26 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 626 PM EDT SAT JUN 27 2015 NCZ040-076-272315- CHATHAM NC-LEE NC- 626 PM EDT SAT JUN 27 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL CHATHAM AND NORTHERN LEE COUNTIES UNTIL 715 PM EDT... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SILER CITY...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PITTSBORO...SILER CITY...GOLDSTON...HARPERS CROSSROADS...JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER...SEAFORTH BOAT DOCK... CUMNOCK...MONCURE AND HASTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE ISSUED. && LAT...LON 3556 7954 3574 7952 3576 7900 3551 7906 TIME...MOT...LOC 2226Z 274DEG 23KT 3565 7944 22
Local storm report, Jun 27, 6:32 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FUNNEL CLOUD 3 E SANFORD 35.48N 79.13W
06/27/2015 LEE NC TRAINED SPOTTER
ROTATING WALL CLOUD OBSERVED LOOKING NORTH.
&&
EVENT NUMBER RAH1500807
BLAESLocal storm report, Jun 27, 6:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 1 NW CUMNOCK 35.55N 79.24W
06/27/2015 LEE NC TRAINED SPOTTER
MULTIPLE TREES DOWN FROM POSSIBLE TORNADO NEAR COTTEN
ROAD.
&&
EVENT NUMBER RAH1500808
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:03 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 57 min |
| Jun 26, 8:16 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 59 min |
| Jun 26, 8:38 PM EDT | Special Weather Statement | RAH | Randolph | 67 min |
| Jun 26, 8:53 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Richmond, Scotland | 67 min |
| Jun 26, 9:09 PM EDT | Special Weather Statement | RAH | Wayne | 51 min |
| Jun 26, 9:33 PM EDT | Areal Flood Advisory | RAH | Richmond, Scotland | 3 hr |
| Jun 26, 10:17 PM EDT | Flash Flood Warning | RAH | Richmond, Scotland | 3 hr |
| Jun 26, 10:25 PM EDT | Special Weather Statement | RAH | Sampson | 65 min |
| Jun 26, 10:47 PM EDT | Special Weather Statement | RAH | Chatham | 58 min |
| Jun 26, 11:00 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 60 min |
| Jun 26, 11:16 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 3 hr |
| Jun 26, 11:36 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 54 min |
| Jun 26, 11:40 PM EDT | Special Weather Statement | RAH | Randolph | 50 min |
| Jun 26, 11:43 PM EDT | Special Weather Statement | RAH | Forsyth | 47 min |
| Jun 27, 12:18 AM EDT | Special Weather Statement | RAH | Granville, Vance | 57 min |
| Jun 27, 12:50 AM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 3 hr |
| Jun 27, 1:10 AM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Sampson | 3 hr |
| Jun 27, 2:07 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 20 hr |
| Jun 27, 3:06 AM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Moore | 3 hr |
| Jun 27, 12:52 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 53 min |
| Jun 27, 1:41 PM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Jun 27, 2:42 PM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Jun 27, 4:00 PM EDT | Special Weather Statement | RAH | Guilford | 60 min |
| Jun 27, 4:38 PM EDT | Special Weather Statement | RAH | Chatham | 67 min |
| Jun 27, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 46 min |
| Jun 27, 4:58 PM EDT | Special Weather Statement | RAH | Davidson | 47 min |
| Jun 27, 5:00 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 45 min |
| Jun 27, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore, Richmond | 57 min |
| Jun 27, 5:19 PM EDT | Special Weather Statement | RAH | Montgomery | 56 min |
| Jun 27, 5:23 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 27, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 48 min |
| Jun 27, 5:43 PM EDT | Tornado Warning | RAH | Chatham, Lee | 22 min |
| Jun 27, 5:59 PM EDT | Special Weather Statement | RAH | Moore, Richmond | 61 min |
| Jun 27, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Montgomery, Moore, Richmond, Scotland | 66 min |
| Jun 27, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 46 min |
| Jun 27, 6:22 PM EDT | Tornado Warning | RAH | Chatham, Harnett, Lee, Wake | 13 min |
| Jun 27, 6:26 PM EDT | Special Weather Statement | RAH | Chatham | 49 min |
| Jun 27, 6:43 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Hoke, Lee, Moore, Richmond and 1 more | 3 hr |
| Jun 27, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Lee, Wake | 63 min |
| Jun 27, 7:10 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 65 min |
| Jun 27, 7:39 PM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Harnett, Johnston, Lee, Wake | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.